Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2013, 11:24 AM CDT for 4 counties in Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 11:24 AM CDT (16:24 UTC)
- Expired
- Apr 11, 2013, 12:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 11:52 AM CDT | HAIL 0.75 | 9 N Mount Pleasant, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WUUS54 KOHX 111624 SVROHX TNC081-099-101-119-111700- /O.NEW.KOHX.SV.W.0028.130411T1624Z-130411T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1124 AM CDT THU APR 11 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE... LEWIS COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE... * UNTIL NOON CDT * AT 1123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 5 MILES SOUTHEAST OF HOHENWALD...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... CENTERVILLE...MOUNT PLEASANT...KIMMINS...GORDONSBURG...HAMPSHIRE... WILLAIMSPORT...LYLES...PRIMM SPRINGS AND SANTA FE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3535 8749 3549 8767 3593 8737 3569 8697 TIME...MOT...LOC 1625Z 222DEG 45KT 3550 8750 $$ SHAMBURGER
2 follow-up statements
037 WWUS54 KOHX 111639 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1139 AM CDT THU APR 11 2013 TNC099-111649- /O.CAN.KOHX.SV.W.0028.000000T0000Z-130411T1700Z/ LAWRENCE TN- 1139 AM CDT THU APR 11 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3546 8732 3563 8757 3593 8737 3569 8697 TIME...MOT...LOC 1639Z 222DEG 45KT 3562 8736 $$ TNC081-101-119-111700- /O.CON.KOHX.SV.W.0028.000000T0000Z-130411T1700Z/ HICKMAN TN-LEWIS TN-MAURY TN- 1139 AM CDT THU APR 11 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MAURY...NORTHEASTERN LEWIS AND EASTERN HICKMAN COUNTIES UNTIL NOON CDT... AT 1137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF HOHENWALD...MOVING NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... CENTERVILLE...MOUNT PLEASANT...KIMMINS...GORDONSBURG...HAMPSHIRE... WILLAIMSPORT...PRIMM SPRINGS AND SANTA FE. LAT...LON 3546 8732 3563 8757 3593 8737 3569 8697 TIME...MOT...LOC 1639Z 222DEG 45KT 3562 8736 $$ SHAMBURGER
554
WWUS54 KOHX 111650
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 AM CDT THU APR 11 2013
TNC101-111700-
/O.CAN.KOHX.SV.W.0028.000000T0000Z-130411T1700Z/
LEWIS TN-
1150 AM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3554 8720 3566 8733 3575 8749 3593 8737
3569 8697
TIME...MOT...LOC 1650Z 222DEG 45KT 3572 8724
$$
TNC081-119-111700-
/O.CON.KOHX.SV.W.0028.000000T0000Z-130411T1700Z/
HICKMAN TN-MAURY TN-
1150 AM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MAURY AND EASTERN HICKMAN COUNTIES UNTIL NOON CDT...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES NORTHWEST OF MOUNT PLEASANT...OR 12 MILES SOUTHEAST
OF CENTERVILLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...MOUNT PLEASANT...WILLIAMSPORT...PRIMM SPRINGS AND
SANTA FE.
LAT...LON 3554 8720 3566 8733 3575 8749 3593 8737
3569 8697
TIME...MOT...LOC 1650Z 222DEG 45KT 3572 8724
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:26 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 11, 10:26 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1026 AM CDT THU APR 11 2013 .MESOSCALE UPDATE...LINE OF NON-SEVERE CONVECTION CONTINUES TO MOVE DEEPER INTO MIDDLE TENNESSEE, WITH CELL MOVEMENT TOWARD THE NE AS THE LINE SHOWS VERY SLOW EASTWARD PROGRESSION. THE LATEST DISCUSSION FROM THE WEATHER PREDICTION CENTER SUGGESTS MORE ROBUST SURFACE-BASED CONVECTION BY MIDDAY, EVEN AS THE FLASH FLOOD POTENTIAL DECREASES DESPITE A STORM TOTAL QPF OF 1.5 TO 2 INCHES ACROSS MIDDLE TENNESSEE. LATEST LAPS SOUNDING FOR BNA SHOWS MODEST INSTABILITY AND WEAK LOW-LEVEL WIND SHEAR, ALTHOUGH PRECIPITABLE WATER IS UP TO 1.46 INCHES IN SPITE OF A DEEP MID- LEVEL DRY LAYER. THIS FITS WELL WITH THE CURRENT DAY 1 OUTLOOK FROM SPC, WITH THE BEST CHANCE FOR SEVERE STORMS OCCURRING EAST AND SOUTH OF NASHVILLE LATER IN THE DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Apr 11, 5:13 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT THU APR 11 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-121015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
In the hours before
Special weather statement, Apr 11, 7:12 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 712 AM CDT THU APR 11 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-111700- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 712 AM CDT THU APR 11 2013 ...SEVERE THUNDERSTORMS POSSIBLE TODAY IN MIDDLE TENNESSEE... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN MIDDLE TENNESSEE PRODUCING LOCALLY HEAVY DOWNPOURS. A REGENERATION OF SHOWERS AND STORMS WILL TAKE PLACE OVER WESTERN MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER LATER THIS MORNING IN THE FORM OF A LINE. THIS IS IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE THAT WILL BE SWINGING ACROSS THE LOWER MISSISSIPPI VALLEY DURING THE MORNING AND THEN UP INTO THE TENNESSEE VALLEY DURING THE DAY. BY 10 AM...A LINE OF SHOWERS AND STORMS...SOME POSSIBLY SEVERE WILL BEGIN REDEVELOPING OVER WESTERN MIDDLE TENNESSEE AND BEGIN MOVING SLOWLY EASTWARD. WITH INCREASED DAYTIME HEATING AND INSTABILITY...ALONG WITH THE APPROACHING UPPER LEVEL DISTURBANCE THE SEVERE THREAT WILL REMAIN ACROSS THE WEST HALF OF MIDDLE TENNESSEE THROUGH ABOUT 2 PM...BEFORE SHIFTING INTO EASTERN AREAS OF THE MID STATE DURING THE MID AFTERNOON...AND CONTINUING THROUGH ABOUT 7 PM...BEFORE EXITING THE PLATEAU. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE. ALSO...LOCALIZED RAINFALL IN EXCESS OF TWO INCHES IS LIKELY. FOR THE FIRST THREE MONTHS OF THIS YEAR THERE HAVE BEEN 27 TORNADOES IN TENNESSEE WITH NO FATALITIES. LAST YEAR FOR THE SAME TIME PERIOD WE ALSO HAD 27 TORNADOES BUT WITH 3 FATALITIES. APRIL IS THE PEAK MONTH FOR SEVERE WEATHER ACROSS MIDDLE TENNESSEE. PREPARE FOR POTENTIAL SEVERE WEATHER BY MONITORING THE LATEST FORECASTS AND CHECKING BATTERIES IN YOUR NOAA WEATHER RADIO. STAY TUNED TO LOCAL MEDIA AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS POTENTIAL SEVERE WEATHER SITUATION. BOYD 01
Special weather statement, Apr 11, 9:33 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 AM CDT THU APR 11 2013
TNZ056>058-111500-
HICKMAN-LEWIS-PERRY-
933 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...
AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LINDEN...PLEASANTVILLE...
LOBELVILLE AND CENTERVILLE.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3559 8798 3595 8760 3595 8756 3596 8755
3575 8730 3548 8779 3549 8780 3547 8783
SHAMBURGERSpecial weather statement, Apr 11, 10:19 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 AM CDT THU APR 11 2013
TNZ025-057-059-111545-
DICKSON-HICKMAN-WILLIAMSON-
1019 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WESTERN
WILLIAMSON COUNTIES...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PINEWOOD...
NUNNELLY...LYLES...BON AQUA AND BURNS.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3621 8735 3606 8720 3593 8704 3569 8749
3585 8764 3597 8753
SHAMBURGERSpecial weather statement, Apr 11, 10:42 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 AM CDT THU APR 11 2013
TNZ007-025>027-111630-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-
1042 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND
ROBERTSON COUNTIES...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...MOVING NORTHEAST AT 45
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHARLOTTE...BURNS...WHITE BLUFF...
ASHLAND CITY...BEAMAN PARK...PLEASANT VIEW...JOELTON...RIDGETOP AND
GREENBRIER.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3640 8675 3629 8671 3604 8717 3605 8718
3602 8719 3597 8728 3613 8744 3640 8722
3640 8718 3643 8718 3642 8715 3644 8715
3646 8712 3646 8713 3659 8702
SHAMBURGERSpecial weather statement, Apr 11, 11:00 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT THU APR 11 2013 TNZ058-093-094-111630- LAWRENCE-LEWIS-WAYNE- 1100 AM CDT THU APR 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND WAYNE COUNTIES... AT 1055 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...WAYNESBORO AND HOHENWALD. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3525 8791 3565 8758 3543 8727 3513 8774 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:33 AM CDT | Special Weather Statement | OHX | Hickman, Perry | 27 min |
| Apr 11, 10:19 AM CDT | Special Weather Statement | OHX | Dickson, Hickman | 26 min |
| Apr 11, 10:42 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 48 min |
| Apr 11, 11:00 AM CDT | Special Weather Statement | OHX | Lewis, Wayne | 30 min |
| Apr 11, 11:55 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Apr 11, 12:31 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Apr 11, 2:51 PM CDT | Special Weather Statement | OHX | Clay, Smith | 39 min |
| Apr 11, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Apr 11, 3:19 PM CDT | Special Weather Statement | OHX | Rutherford | 26 min |
| Apr 11, 4:35 PM CDT | Special Weather Statement | OHX | Pickett | 25 min |
| Apr 11, 4:59 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.